News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Urology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Urology Answers List

Forum Name: Urinary tract infections

Question: Urinary tract infection with severe dizziness and weakness?


 bni1 - Fri Dec 30, 2005 12:12 am

My wife is a 36 years old healthy woman. She started to feel there was some thing in her throat near the base of the neck about 2 weeks ago. She eventually felt unconfortable enough to see her doctor a week ago (last Friday). The doctor couldn't really check any thing deep inside the throat. She suspected acid reflex, and prescibed Ranitidine. My wife started to take Ranitidine last Friday. The next day (Saturday) she woke up in the morning and felt very dizzy. She also felt weak and shaky, lying on bed most of the time. She stopped taking Ranitidine since then. Since it's Christmas, she waited till Monday to see ergent care. The doctor couldn't find anything wrong except very slight indication of urinay tract infection, and prescribed Cipro. She started to take Cipro twice on Monday and once on Tuesday morning, but she felt much worse on Tuesday. Since she never had those typical symptoms of urinary tract infect like frequent urinations or burning feeling, we suspected Cipro did more harm than good. So she stopped taking Cipro that night and went to see her regular doctor on Wednesday morning. The doctor tested urine and believed she did have urinary tract infection and suggested continueing with Cipro. She has been taking Cipro since then. Now it's Thursday night. My wife still feels very weak, and has been lying on bed most of the time.

Do all these sound like urinary tract infectin to you? Could barely detectable infection on Monday cause that bad whole body weakness 2 days ago (Saturday)? If it's urinayr tract infection, should it be much better by now with Cipro?
 Marauder - Fri Dec 30, 2005 8:33 am

very slight indication of urinay tract infection

I don't know but this sounds like a lot more is going on then just the start of a UTI although the UTI does need to be treated so she needs to keep up with the meds for it.
With the UTI I have not had any of the symptoms you described.

I don't know what Cipro is but to give you an idea how long it could take I'm on my 3rd lot of a different type of antibiotics which now seems to be helping, I was on one sort for 1 week it didn't do much on a different one for 2 weeks didn't help much at all now on a different one and it seems to be working.

In all the information I have read about UTI's I didn't read anything like what your wife has.

I think you should take your wife back to the doctor ASAP, if you don't seem to be getting anywhere with the current doctor with the next visit maybe try a different doctor.
 Dr.M.Aroon kamath - Tue Oct 13, 2009 8:19 pm

User avatar Hi bni1,
UTI's can present in a number of ways (from being entirely asymptomatic to ones presenting with severe symptoms).Among other things, this variablity in presentation depends upon the virulence of the microbes and host factors.
Diagnosis should be made by urinary cultures and treated as per the sensitivity of the microbes to antibiotics.Cheers!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here